Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 16, 2016, 8:16 AM CST for Lawrence County, Mississippi. It took effect at Feb 16, 2016, 12:00 PM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 8:16 AM CST (14:16 UTC)
- In effect from
- Feb 16, 2016, 12:00 PM CST
- Expired
- Feb 18, 2016, 9:10 AM CST
- In force
- 45 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Monticello (MTCM6). The gauge peaked at 22.51 ft at Feb 17, 2016, 5:00 AM CST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS44 KJAN 161416
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
816 AM CST TUE FEB 16 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-172016-
/O.NEW.KJAN.FL.W.0028.160216T1800Z-160218T0900Z/
/MTCM6.1.ER.160216T1800Z.160217T0600Z.160217T1800Z.NO/
816 AM CST TUE FEB 16 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Near Monticello
* from this afternoon to late Wednesday night.
* At 7:15 AM Tuesday the stage was 21.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by this afternoon
and will continue to rise to near 22.5 feet by just after midnight
tonight. The river will fall below flood stage by early tomorrow
afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
* Impact...At 20.0 feet...Water begins to enter some lowland pasture
land in the vicinity of Monticello .
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Monticello 22 21.7 Tue 07 AM 22.3 20.0 17.5 22.5 12 AM 02/17
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$5 follow-up statements
739
WGUS84 KJAN 161713
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1113 AM CST TUE FEB 16 2016
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-172313-
/O.CON.KJAN.FL.W.0028.160216T1800Z-160218T0900Z/
/MTCM6.1.ER.160216T1800Z.160217T0600Z.160217T1800Z.NO/
1113 AM CST TUE FEB 16 2016
The Flood Warning continues for
The Pearl River Near Monticello
* until late Wednesday night.
* At 10:15 AM Tuesday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage by this afternoon
and will continue to rise to near 22.5 feet by just after midnight
tonight.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Monticello 22 21.9 Tue 10 AM 22.3 20.0 17.5 22.5 12 AM 02/17
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$835
WGUS84 KJAN 170204
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
804 PM CST TUE FEB 16 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC077-180804-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1000Z/
/MTCM6.1.ER.160216T1937Z.160217T0600Z.160217T1900Z.NO/
804 PM CST TUE FEB 16 2016
...Flood Warning extended until late Wednesday night...
The Flood Warning continues for
The Pearl River Near Monticello
* until late Wednesday night.
* At 7:15 PM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.5 feet by just
after midnight tonight. The river will fall below flood stage by
early tomorrow afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Monticello 22 22.2 Tue 07 PM 22.5 20.0 17.4 22.5 12 AM 02/17
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$485
WGUS84 KJAN 171552
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
951 AM CST WED FEB 17 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-181800-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1800Z/
/MTCM6.1.ER.160216T1937Z.160217T1800Z.160218T0300Z.NO/
951 AM CST WED FEB 17 2016
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Pearl River Near Monticello
* until Thursday afternoon.
* At 9:15 AM Wednesday the stage was 22.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is cresting today and should begin to
slowly fall this afternoon.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Monticello 22 22.5 Wed 09 AM 21.2 18.7 16.4 Cresting
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$668
WGUS84 KJAN 180149
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CST WED FEB 17 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC077-181756-
/O.EXT.KJAN.FL.W.0028.000000T0000Z-160218T1756Z/
/MTCM6.1.ER.160216T1937Z.160217T1330Z.160218T0256Z.NO/
749 PM CST WED FEB 17 2016
The Flood Warning continues for
The Pearl River Near Monticello
* until Thursday morning.
* At 7:15 PM Wednesday the stage was 22.1 feet.
* Minor flooding is occurring.
* Flood stage is 22.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage by this evening.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Monticello 22 22.1 Wed 07 PM 21.4 18.7 16.4 Falling
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$384
WGUS84 KJAN 181510
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
910 AM CST THU FEB 18 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
&&
MSC077-181540-
/O.CAN.KJAN.FL.W.0028.000000T0000Z-160218T1756Z/
/MTCM6.1.ER.160216T1937Z.160217T1330Z.160218T0310Z.NO/
910 AM CST THU FEB 18 2016
The Flood Warning is cancelled for
The Pearl River Near Monticello.
* At 8:15 AM Thursday the stage was 21.3 feet.
* The river fell below flood stage at 9:10 PM Wednesday.
* Flood stage is 22 feet.
* Forecast...The river will continue to fall to 18.6 feet by tomorrow
morning.
* Impact...At 20 feet...Water begins to enter some lowland pasture
land in the vicinity of Monticello.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Middle Pearl River
Monticello 22 21.1 Thu 08 AM 18.6 17.6 17.3 BELOW FLOOD
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 16, 4:23 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 16, 4:23 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 423 AM CST TUE FEB 16 2016 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...SURFACE HIGH PRESSURE RIDGING HAS BUILT IN OVER THE AREA THIS MORNING FROM A HIGH CENTERED OVER THE SOUTHERN PORTIONS OF THE AREA. PATCHY AREAS OF DENSE FOG HAS FORMED...SO HAVE HIGHLIGHTED THIS IN THE HWO AND GRAPHICASTS. EXPECT THE FOG TO BURN OFF BY MID MORNING. A SHORT WAVE AND ASSOCIATED SFC LOW/COLD FRONT WILL APPROACH THE DELTA EARLY THIS AFTERNOON. THE SURFACE GRADIENT WILL TIGHTEN WITH GUSTY SOUTHWEST WINDS ACROSS MUCH OF THE AREA THIS AFTERNOON. CURRENTLY IT LOOKS LIKE THE WINDS WILL REMAIN BELOW ADVISORY CRITERIA...BUT THIS WILL HAVE TO BE MONITORED ESPECIALLY IN THE DELTA WHERE THE STRONGEST WINDS WILL OCCUR. TEMPERATURES WILL BE WARM THIS AFTERNOON...RANGING FROM THE MID 60S IN THE NORTH TO MID 70S IN THE SOUTH. THE COLD FRONT WILL DROP ACROSS THE AREA THROUGH THE AFTERNOON HOURS AND WILL EXTEND ACROSS THE HIGHWAY 84 CORRIDOR BY EARLY EVENING. MOISTURE IS VERY LIMITED ACROSS OUR AREA WITH THIS SYSTEM...BUT THERE COULD BE A FEW SHOWERS JUST NORTHEAST. HIGH PRESSURE RIDGING WILL QUICKLY BUILD IN BEHIND THE SYSTEM OVERNIGHT WITH NORTHERLY FLOW AND LOWS FALLING BACK INTO THE 30S FOR MOST OF THE AREA. COOL NORTHERLY FLOW WILL CONTINUE ON WEDNESDAY WITH HIGHS RANGING FROM THE MID 50S IN THE NORTH TO MID 60S IN THE SOUTH. ANOTHER COLD NIGHT IS ON TAP WEDNESDAY NIGHT WITH LOWS FALLING BACK INTO THE 30S./15/ .LONG TERM...THURSDAY THROUGH NEXT MONDAY...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST CONTINUES TO BE MILD TEMPERATURES AS THE FAR NORTHERN EXTENT OF SUBTROPICAL RIDGING ALOFT TRIES TO NOSE NORTH FROM OLD MEXICO AND THE GULF. WEATHER CONDITIONS ON THURSDAY WILL STILL FEEL THE EFFECTS OF COOL HIGH PRESSURE LINGERING...ALTHOUGH BUILDING SOUTHERLY FLOW IN AT LEAST WESTERN ZONES BY AFTERNOON WILL BOOST TEMPS ABOVE NORMAL IN MOST SPOTS UNDER CLOUDLESS SKIES. BUT CLOUDS WILL BE ON THE GRADUAL INCREASE LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SOUTHERLY FLOW STARTS TO TAP INTO A GULF MOISTURE FEED. TEMPERATURES WILL BE ON A GRADUALLY WARMING TREND THURSDAY NIGHT INTO SATURDAY...ESPECIALLY IN TERMS OF LOW TEMPERATURES. BY SATURDAY A WEAK FRONTAL BOUNDARY STALLING JUST TO OUR NORTH WILL HELP SPREAD A FAIR AMOUNT OF CLOUDS ACROSS AT LEAST NORTHERN ZONES THROUGH THE COURSE OF THE WEEKEND...WITH MAYBE A FEW SHOWERS ALONG AND NORTH OF HIGHWAY 84 BY SATURDAY NIGHT. BUT THE MAIN RAIN CHANCES WILL PROBABLY WAIT UNTIL LATE SUNDAY INTO SUNDAY NIGHT TO START BUILDING DOWN FROM THE NORTH...WHICH IS WHEN ECMWF AND GEFS BEGINS PUSHING A CONSOLIDATED COLD FRONT DOWN INTO OUR REGION. CONSENSUS SUGGESTS WIDESPREAD RAIN AND EMBEDDED THUNDERSTORM CHANCES WILL COME ON MONDAY...ALTHOUGH THE SLOW MOVING NATURE OF THE BAROCLINIC ZONE MAY ALLOW PRECIP CHANCES TO HANG ON INTO NEXT TUESDAY IN SOME AREAS. AS OF NOW THE POTENTIAL FOR HAZARDOUS WEATHER WITH THIS SYSTEM IS LOOKING PRETTY LOW. /BB/ && .AVIATION...MOST SITES ARE MVFR/IFR THIS MORNING AS FOG AND STRATUS HAS DEVELOPED OVER THE AREA. THESE CONDITIONS WILL CONTINUE THROUGH 14-15Z WHEN THE FOG/STRATUS WILL BEGIN TO LIFT. VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE PERIOD. THE WINDS WILL BECOME GUSTY OUT OF THE SOUTHWEST LATER THIS MORNING THROUGH THE AFTERNOON HOURS...BECOMING MORE NORTHWEST THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 40 62 38 / 5 0 0 0 MERIDIAN 69 37 62 34 / 6 0 0 0 VICKSBURG 74 39 62 37 / 6 0 0 0 HATTIESBURG 69 41 66 38 / 11 0 0 0 NATCHEZ 72 41 63 41 / 1 0 0 0 GREENVILLE 66 37 58 39 / 11 0 0 0 GREENWOOD 65 35 58 37 / 13 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
Hazardous weather outlook, Feb 16, 4:29 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 429 AM CST TUE FEB 16 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 429 AM CST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FOG THREAT...LIMITED TIMING...THROUGH 9AM PATCHY AREAS OF DENSE FOG IS POSSIBLE THIS MORNING ACROSS THE AREA. PLEASE SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 15 && ...HAZARD LEGEND... *FOG* EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO. SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE LIKELY. ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.